Alert archive / Indiana / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm warning at Feb 21, 2008, 3:32 PM EST for 31 counties in Indiana. It took effect at Feb 21, 2008, 4:38 PM EST. It was in force for 19 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2008, 3:32 PM EST (20:32 UTC)
- In effect from
- Feb 21, 2008, 4:38 PM EST
- Expired
- Feb 22, 2008, 11:19 AM EST
- In force
- 19 hr
- Issued by
- NWS Indianapolis, IN
All 31 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 4:52 PM EST | ICE STORM | Vincennes, IN | 0.3 INCHES OF SNOW...NOW CHANGED TO SLEET AND FREEZING RAIN WITH SIDE ROADS BECOMING SLICK AND ICY. |
| Feb 21, 8:16 PM EST | ICE STORM 0 | Seymour, IN | LAW ENFORCEMENT REPORTS ROAD CONDITIONS ARE VERY BAD AND A QUARTER INCH OF ICE IS COVERING ALL SURFACES. |
| Feb 21, 8:55 PM EST | ICE STORM 0 | Shelbyville, IN | 1/4 INCH OF ICE ACCUMULATIONS ON EXPOSED SURFACES. |
| Feb 21, 9:55 PM EST | SNOW 0 | Greensburg, IN | 3 INCHES OF SNOW AND ONE QUARTER INCH OF SLEET. PRESENTLY FREEZING DRIZZLE AND A LITTLE SLEET OCCURRING. |
| Feb 22, 4:33 AM EST | ICE STORM 0 | Vincennes, IN | QUARTER OF AN INCH OF ICE RECEIVED FROM FREEZING RAIN ON THURSDAY. |
| Feb 22, 5:05 AM EST | SNOW 2 | 3 Ne Fishers, IN | 2 INCHES OF SNOW REPORTED. |
| Feb 22, 5:05 AM EST | SNOW 2 | Edinburgh, IN | 2 INCHES OF SNOW REPORTED. |
| Feb 22, 7:00 AM EST | ICE STORM 0 | Bedford, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. NO POWER LOSS. |
| Feb 22, 7:00 AM EST | ICE STORM 0 | Bloomfield, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. NO POWER LOSS. |
| Feb 22, 7:00 AM EST | ICE STORM 0 | Vincennes, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. |
| Feb 22, 7:00 AM EST | ICE STORM 0 | Washington, IN | ICE ACCUMULATIONS REACH 0.25 INCHES. NO POWER LOSS. |
| Feb 22, 8:00 AM EST | ICE STORM 0 | Columbus, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. |
| Feb 22, 8:00 AM EST | ICE STORM 0 | Nashville, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. |
| Feb 22, 9:00 AM EST | ICE STORM 0 | Bloomington, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. |
| Feb 22, 9:00 AM EST | ICE STORM 0 | Greensburg, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. |
| Feb 22, 9:00 AM EST | ICE STORM 0 | North Vernon, IN | ICE ACCUMULATIONS REACHED 0.25 INCHES. |
| Feb 22, 9:00 AM EST | ICE STORM 0 | Shelbyville, IN | NWS EMPLOYEE REPORTS 0.25 INCHES GLAZE OBSERVED ON TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 212032 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 332 PM EST THU FEB 21 2008 INZ042>049-051>057-060>065-067>072-220445- /O.UPG.KIND.WW.Y.0004.080222T0000Z-080223T0000Z/ /O.NEW.KIND.WS.W.0003.080222T0000Z-080223T0000Z/ RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 332 PM EST THU FEB 21 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO KENTUCKY ON FRIDAY. EXTREMELY MOIST AIR WILL MOVE NORTH AHEAD OF THIS SLOW. TEMPERATURES NORTH OF THE LOW WILL REMAIN BELOW FREEZING. THIS WILL SPREAD A MIXTURE OF FREEZING RAIN...SLEET AND SNOW INTO THE AREA. BY FRIDAY EVENING FROM 1/4 TO 1/2 INCH OF ICE MAY ACCUMULATE IN THE AREA FROM VINCENNES TO BEDFORD TO SEYMOUR WITH AROUND 1 INCH OF SNOW. OVER THE REST OF CENTRAL INDIANA AROUND 1/4 INCH OF ICE IS POSSIBLE WITH 1 TO 2 INCHES OF SNOW. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ035>037-039-220445- /O.NEW.KIND.WS.W.0003.080222T0000Z-080223T0000Z/ FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- INCLUDING THE CITY OF...CRAWFORDSVILLE 332 PM EST THU FEB 21 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY. A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO KENTUCKY ON FRIDAY. EXTREMELY MOIST AIR WILL MOVE NORTH AHEAD OF THIS SLOW. TEMPERATURES NORTH OF THE LOW WILL REMAIN BELOW FREEZING. THIS WILL SPREAD A MIXTURE OF FREEZING RAIN...SLEET AND SNOW INTO THE AREA. BY FRIDAY EVENING AROUND 1/4 INCH OF POSSIBLE WITH 1 TO 2 INCHES OF SNOW. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ021-028>031-038-040-041-220445- /O.NEW.KIND.WW.Y.0005.080222T0000Z-080223T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 332 PM EST THU FEB 21 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY. A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO KENTUCKY ON FRIDAY. VERY MOIST AIR WAS MOVING UP AHEAD OF THE LOW. THIS WILL SPREAD A MIXTURE OF SNOW AND SLEET INTO THE AREA. BY FRIDAY AFTERNOON AROUND 2 INCHES OF SNOW MAY ACCUMULATE. THIS SNOW WILL MIX WITH SLEET WHICH WILL CAUSE A GLAZE ON THE SNOW. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ HAINES
4 follow-up statements
000 WWUS43 KIND 212140 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 PM EST THU FEB 21 2008 INZ035>037-039-042>049-051>057-060>065-067>072-220545- /O.EXT.KIND.WS.W.0003.080221T2138Z-080223T0000Z/ FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS... TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 440 PM EST THU FEB 21 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM EST FRIDAY... THE WINTER STORM WARNING IS IN EFFECT UNTIL 7 PM EST FRIDAY. A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO KENTUCKY ON FRIDAY. EXTREMELY MOIST AIR WILL MOVE NORTH AHEAD OF THIS SLOW. TEMPERATURES NORTH OF THE LOW WILL REMAIN BELOW FREEZING. THIS WILL SPREAD A MIXTURE OF FREEZING RAIN...SLEET AND SNOW INTO THE AREA. BY FRIDAY EVENING FROM 1/4 TO 1/2 INCH OF ICE MAY ACCUMULATE IN THE AREA FROM VINCENNES TO BEDFORD TO SEYMOUR WITH AROUND 2 INCHES OF SNOW. OVER THE REST OF CENTRAL INDIANA AROUND 1/4 INCH OF ICE IS POSSIBLE WITH 2 TO 3 INCHES OF SNOW. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ021-028>031-038-040-041-220545- /O.EXT.KIND.WW.Y.0005.080221T2140Z-080223T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 440 PM EST THU FEB 21 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY... THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 7 PM EST FRIDAY. A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF TEXAS AND INTO KENTUCKY ON FRIDAY. VERY MOIST AIR WAS MOVING UP AHEAD OF THE LOW. THIS WILL SPREAD A MIXTURE OF SNOW AND SLEET INTO THE AREA. BY FRIDAY AFTERNOON AROUND 2 TO 3 INCHES OF SNOW MAY ACCUMULATE. THIS SNOW WILL MIX WITH SLEET WHICH WILL CAUSE A GLAZE ON THE SNOW. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
000 WWUS43 KIND 220301 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1001 PM EST THU FEB 21 2008 INZ035>037-039-042>049-221115- /O.CAN.KIND.WS.W.0003.000000T0000Z-080223T0000Z/ /O.EXA.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/ FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS 1001 PM EST THU FEB 21 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A STORM SYSTEM TRACKING THROUGH SOUTH CENTRAL KENTUCKY TONIGHT WILL PRODUCE OCCASIONAL LIGHT SNOW...SLEET...AND FREEZING RAIN ACROSS THE AREA. PRECIPITATION WILL TAPER OFF DURING THE AFTERNOON HOURS TOMORROW. TOTAL SNOWFALL ACCUMULATIONS WILL BE ONE TO THREE INCHES. SOME LIGHT ICING IS ALSO POSSIBLE...BUT ICE ACCUMULATIONS SHOULD REMAIN ONE TENTH OF AN INCH OR LESS. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ051>057-060>065-067>072-221115- /O.CON.KIND.WS.W.0003.000000T0000Z-080223T0000Z/ VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 1001 PM EST THU FEB 21 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. A STORM SYSTEM TRACKING THROUGH SOUTH CENTRAL KENTUCKY WILL CONTINUE TO BRING OCCASIONAL SNOW...SLEET...AND FREEZING RAIN TO SOUTH CENTRAL INDIANA. PRECIPITATION WILL TAPER OFF DURING THE AFTERNOON HOURS TOMORROW. WHILE SNOW ACCUMULATIONS WILL BE ONE TO TWO INCHES...ICE ACCUMULATIONS OF A QUARTER TO A THIRD OF AN INCH WILL BE POSSIBLE IN SOUTH CENTRAL INDIANA. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ021-028>031-038-040-041-221115- /O.CON.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 1001 PM EST THU FEB 21 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. A STORM SYSTEM TRACKING THROUGH SOUTH CENTRAL KENTUCKY WILL CONTINUE TO BRING OCCASIONAL LIGHT SNOW AND SLEET TO NORTH CENTRAL INDIANA. SOME LIGHT FREEZING RAIN MAY MIX IN AT TIMES AS WELL. PRECIPITATION WILL BE TAPERING OFF TOMORROW AFTERNOON. TOTAL SNOWFALL OF ONE TO THREE INCHES ALONG WITH A LIGHT GLAZE OF ICE WILL BE POSSIBLE. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
000 WWUS43 KIND 220857 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 AM EST FRI FEB 22 2008 INZ051>057-221700- /O.CAN.KIND.WS.W.0003.000000T0000Z-080223T0000Z/ /O.EXA.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/ VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE 357 AM EST FRI FEB 22 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. PATCHY FREEZING DRIZZLE CAN BE EXPECTED EARLY THIS MORNING. MORE FREEZING RAIN AND SNOW WILL DEVELOP AS A STORM SYSTEM MOVES THROUGH KENTUCKY TODAY. ADDITIONAL SNOWFALL OF AROUND AN INCH CAN BE EXPECTED ALONG WITH SOME LIGHT ICING. IF YOU TRAVEL TODAY USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ060>065-067>072-221700- /O.CON.KIND.WS.W.0003.000000T0000Z-080223T0000Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 357 AM EST FRI FEB 22 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. FREEZING RAIN AND SLEET WILL REDEVELOP ACROSS SOUTH CENTRAL INDIANA THIS MORNING. ADDITIONAL ICE ACCUMULATIONS AROUND A TENTH OF AN INCH AS WELL AS SOME MINOR SLEET ACCUMULATIONS WILL ADD TO ALREADY EXISTING ICING PROBLEMS ACROSS THE AREA. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR DANGEROUS CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ021-028>031-035>049-221700- /O.CON.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 357 AM EST FRI FEB 22 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PATCHY LIGHT SNOW AND FREEZING DRIZZLE CAN BE EXPECTED EARLY THIS MORNING. MORE SNOW WILL DEVELOP AS A STORM SYSTEM MOVES THROUGH KENTUCKY TODAY. FREEZING RAIN AND SLEET ARE ALSO POSSIBLE IN AREAS AROUND INDIANAPOLIS...GREENCASTLE...AND NEW CASTLE. ADDITIONAL SNOWFALL OF AROUND AN INCH CAN BE EXPECTED. IF YOU MUST TRAVEL USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 221619 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1119 AM EST FRI FEB 22 2008 INZ060>065-067>072-230000- /O.CAN.KIND.WS.W.0003.000000T0000Z-080223T0000Z/ /O.EXA.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 1119 AM EST FRI FEB 22 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. MORE FREEZING RAIN...SLEET...AND SNOW WILL DEVELOP AS AN UPPER STORM SYSTEM MOVES THROUGH ILLINOIS THIS AFTERNOON. ADDITIONAL SNOWFALL OF AROUND AN INCH CAN BE EXPECTED ALONG WITH SOME LIGHT ICING. IF YOU TRAVEL TODAY USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ021-028>031-035>049-051>057-230000- /O.CON.KIND.WW.Y.0005.000000T0000Z-080223T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1119 AM EST FRI FEB 22 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. FREEZING RAIN...SNOW AND SLEET WILL MOVE ACROSS CENTRAL INDIANA AS AN UPPER STORM SYSTEM MOVES ACROSS ILLINOIS THIS AFTERNOON. ADDITIONAL SNOWFALL OF AROUND AN INCH TO POSSIBLY THREE INCHES AROUND THE LAFAYETTE AND KOKOMO AREAS CAN BE EXPECTED ALONG WITH SOME LIGHT ICING. IF YOU TRAVEL TODAY USE EXTREME CAUTION. BE PREPARED FOR WINTER DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 12:28 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 21, 12:28 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1228 PM EST THU FEB 21 2008 .AVIATION...DISCUSSION FOR 18Z TAFS. A MIX OF SNOW...SLEET...AND FREEZING RAIN WILL BE SEEN AT THE SITES DURING THE PD. AN ATTEMPT WAS MADE TO TIME IN THESE PRECIP TYPE CHANGES BASED ON CURRENT CONDITIONS UPSTREAM AND FCST SNDINGS. FOR THE FCST WL INCLUDE SEVERAL HOURS OF FREEZING RAIN AT KBMG AND KHUF AS WELL AS SOME AT KIND AND SOME ICE PELLETS MIXING IN AT KLAF. DO NOT EXPECT PRECIPITATION TO BE CONTINUOUS BUT TRYING TO TIME THE WAVES OVRNIGHT AND TOMORROW IS NEARLY IMPOSSIBLE AT THIS POINT. && .PREV DISCUSSION...SPLIT UPPR FLOW XPCTD ACRS THE COUNTRY OVR THE NEXT FEW DAYS...WITH THE LOCAL AREA TO BE IMPACTED BY DISTURBANCES IN BOTH STREAMS. NRN STREAM SYS CURRENTLY DROPPING SWD THRU SRN CANADA WL BE PASSING ACRS THE GRTLKS LT TONIGHT/FRI MORN...WHILE A SRN STREAM SYS...CURRENTLY OVR THE DESERT SW...WL BE MOVG INTO THE AREA BY FRI AFT. WK SFC LO ASSOCIATED WITH THE SRN STREAM PROGGED TO PASS JUST S OF THE OH RVR ON FRI. MODELS IN FAIRLY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS/P-TYPE OVR THE NEXT FEW DAYS. IN THE NR TERM...PCPN BEGINNING TO BREAK OUT IN WAA PATTERN ACRS OK/MO/AR. LIFT ASSOCIATED WITH THE WAA XPCTD TO OVERSPREAD THE LOCAL AREA FM SW TO NE STARTING IN THE EARLY-MID AFT HRS. WL GO WITH HI POPS OVR THE SRN ZONES FOR LTR THIS AFT...AND CHC POPS IN THE N. PARTIAL THICKNESSES SUGGEST MAINLY SNOW TODAY OVR THE NRN TWO/THIRDS OF THE AREA...WITH A SLEET/FREEZING RAIN THREAT IN THE SRN THIRD. IN THE LTR PDS...STILL APPEARS PHASING BTWN THE NRN/SRN STREAMS WL NOT OCCUR...AND THE SYS OVERALL LOOKS RATHER DISORGANIZED WITH WAA/UPPR DYNAMICS NOT LINING UP VRY WELL. THEREFORE...NOT XPCTG HVY AMOUNTS OF PCPN WITH THIS SYS...BUT EVENT WL BE OF A LONG DURATION...PROBABLY LASTING INTO FRI NIGHT BEFORE UPPR TROF FINALLY PUHSES OFF TO THE E. MODEL SOUNDINGS/PARTIAL THICKNESSES INDICATE A RATHER LRG ELEVATED WARM LYR WL ADVECT INTO THE AREA LTR TONIGHT/FRI...SO SUSPECT A GRADU CHANGE OVR TO SLEET/FREEZING RAIN FM S TO N BY FRI MORN. WL BE ISSUING A WINTER WX ADVISORY FOR THE ABOUT THE SRN HALF OF THE AREA FOR TONIGHT/FRI DUE TO XPCTD MXD PCPN. DOUBTFUL SNOW AMOUNTS WL REACH ADVISORY CRITERIA ANYWHERE WITH ONLY UP TO ABOUT 2 INCHES OF SNOW XPCTD AT THIS PT...BUT CONFIDENCE IS HI THAT MOST AREAS WL RECEIVE LT ICE ACCUMULATIONS WHEN ALL IS SAID AND DONE. PROBABLE SOME OF THE FAR SRN/SERN ZONES WL POKE ABV FREEZING FOR SEVERAL HRS ON FRI...SO PCPN MAY TURN TO JUST RAIN IN THOSE AREAS. BASED ON LO LVL THICKNESSES...NGM MOS HI TEMPS ON FRI LOOK A FEW DEGS ON THE WARM SIDE...OTRW GUIDANCE LOOKS REASONABLE FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY FOR INZ043>049-051>057-060>065-067>072. && AVIATION...CP PUBLIC...JAS
Hazardous weather outlook, Feb 21, 5:55 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 AM EST THU FEB 21 2008 INZ021-028-029-035-043-044-221100- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE- 555 AM EST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER THROUGH TONIGHT. A MIXTURE OF SNOW AND SLEET IS EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE...ALONG WITH THE POSSIBILITY OF LIGHT ICING. LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS EXPECTED TO CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>041-221100- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- 555 AM EST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A MIXTURE OF SNOW AND SLEET IS EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIXTURE OF SNOW...SLEET...AND POSSIBLY FREEZING RAIN IS EXPECTED TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE...ALONG WITH THE POSSIBILITY OF LIGHT ICING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-045>049-052>057-061>065-068>072-221100- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 555 AM EST THU FEB 21 2008 ...WINTER WEATHER ADVISORY IN EFFECT FOR TONIGHT AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL ACCUMULATIONS WILL BE LESS THAN ONE INCH...WITH UP TO A TENTH OF AN INCH OF ICE BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO ONE INCH ARE POSSIBLE...ALONG WITH ICE ACCUMULATIONS UP TO A QUARTER INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-067-221100- VIGO-SULLIVAN-KNOX- 555 AM EST THU FEB 21 2008 ...WINTER WEATHER ADVISORY IN EFFECT FOR TONIGHT AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER THROUGH TONIGHT. A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. SNOWFALL ACCUMULATIONS WILL BE LESS THAN ONE INCH...WITH UP TO A TENTH OF AN INCH OF ICE LIKELY BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS UP TO ONE INCH IS POSSIBLE...ALONG WITH ICE ACCUMULATIONS UP TO A QUARTER INCH. LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS EXPECTED TO CONTINUE INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:02 AM EST | Winter Weather Advisory | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 21 more | 12 hr |
| Feb 21, 3:32 PM EST | Winter Weather Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 30 hr |
Nearby
Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.